International Journal of Science and Research (IJSR)

International Journal of Science and Research (IJSR)
Call for Papers | Fully Refereed | Open Access | Double Blind Peer Reviewed

ISSN: 2319-7064


Downloads: 2 | Views: 54 | Weekly Hits: ⮙1 | Monthly Hits: ⮙1

Case Studies | Paediatrics | India | Volume 12 Issue 6, June 2023


A Case of 2, 4-D (Ethyl Ester) Poisoning Presenting Similar to Organophosphorus Poisoning - A Diagnostic Challenge

Dr. Aditya M. S | Dr. Ravleen Kaur | Dr. Navendu Chaudhary | Dr. Anju [8] | Dr Shreya Sharma


Abstract: 2, 4-Dichlorophenoxyacetic acid (2, 4-D). is a commonly available herbicide seen across North India. Although commonly used as a herbicide, instances of its poisoning and toxicity remain rare and survival rates among reported cases are small. Ingestion of this compound remains a diagnostic challenge due to the overlap of symptoms with Organophosphorus poisoning. Although the presentation might remain similar, treatment modalities and outcomes vary. A search of case reports available revealed the highly toxic nature of the compound with reports indicating pulmonary, renal and neurological side effects [1]. We here report of a 17-year-old female who presented with ingestion of an unknown poison that was initially treated as a case of Organophosphorus poisoning but eventually turned out to be 2, 4-Dichlorophenoxyacetic acid poisoning. The overlap of certain presenting symptoms and lack of awareness of ingested substance led to the initial therapeutic dilemma. This case was managed symptomatically and a trial of forced alkaline diuresis was carried out.


Keywords: Poisoning, Organophosphorous, 2, 4-D (ethyl ester), Alkaline diuresis


Edition: Volume 12 Issue 6, June 2023,


Pages: 1372 - 1373


How to Download this Article?

Type Your Valid Email Address below to Receive the Article PDF Link


Verification Code will appear in 2 Seconds ... Wait

Top